Alert archive / Alabama / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 323, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Nov 8, 2000, 2:02 PM CST for Washington County, Alabama. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Nov 8, 2000, 2:02 PM CST (20:02 UTC)
- Expired
- Nov 8, 2000, 2:30 PM CST
- In force
- 28 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Washington County, AL
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.0 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 985 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 661 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 082002 SVRMOB ALC129-082030- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE MOBILE AL 202 PM CST WED NOV 8 2000 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * TORNADO WARNING FOR... WASHINGTON COUNTY IN SOUTHWEST ALABAMA * UNTIL 230 PM CST * AT 202 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING TORNADO JUST NORTH OF MCINTOSH IN SOUTHERN WASHINGTON COUNTY. THE STORMF WAS MOVING NORTH AT 25 MPH. IF YOU ARE IN THE PATH OF THIS TORNADO...ABANDON VEHICLES AND TRAILER HOMES AND SEEK A REINFORCED SHELTER UNTIL THE STORM HAS PASSED. LAT...LON 3121 8817 3117 8804 3142 8790 3152 8811
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 8, 2:00 PM CST, 2 minutes earlier.
Area forecast discussion, Nov 8, 2:00 PM CST, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 200 PM CST WED NOV 8 2000 BUSY RADAR DAY. RIGHT NOW...NUMEROUS SHOWERS AND THUNDERSTORMS ARE MOVING ONSHORE TOWARD THE NORTHEAST. LOW LEVEL CIRCULATIONS ARE POPPING UP BOTH ALONG THE COAST AND INLAND. WILL KEEP AN EYE ON IT. BIG PICTURE SHOWS WRAPPED UP LOW PRESSURE SYSTEM OVER THE TEXAS COAST RIDING NORTHEAST ALONG A FRONTAL BOUNDARY THAT EXTENDS ALONG THE LOWER MISSISSIPPI VALLEY. FAIRLY COLD AIR BEHIND THE FRONT AT THE SURFACE AND ALOFT. ENERGETIC SHORT WAVE MOVING THROUGH TEXAS INTO THE LOWER MISSISSIPPI VALLEY WILL PUSH THE LOW NORTHEAST INTO THE TENNESSEE VALLEY LATER TODAY. RICH MOISTURE AHEAD OF THIS SYSTEM WILL KEEP US ACTIVE THROUGH TONIGHT. WILL ADD SEVERE LANGUAGE TO ZONE FORECASTS FOR THIS EVENING AND TONIGHT. MODELS IN FAIR AGREEMENT SHOWING FRONT MOVING ACROSS CWA TOMORROW MORNING. PERHAPS A LITTLE RESIDUAL CLOUDINESS DUE TO LAYER LIFTING AS COLDER AIR MOVES INTO THE AREA. LOOKING FOR CLEARING THROUGH THE AFTERNOON HOWEVER AS DRIER AIR PREVAILS WITH NORTHEAST SURFACE FLOW. COOLER TEMPS IN THE OFFING BEHIND THE FRONT. GUIDANCE HAS HIGHS IN THE 60S AND LOWS IN THE 40S ACROSS THE BOARD. SEEMS PLAUSIBLE LOOKING AT THE TEMPS BEHIND THE FRONT. WILL LIKELY HIT HIGH TEMPS EARLY IN THE MORNING BEFORE COOLER AIR ADVECTS IN. WILL GO LIKELY POPS THROUGH TONIGHT FOR ALL AREAS...THEN SCATTERED POPS FOR THURSDAY. FOR THE MARINE AREA...WILL KEEP SCA THROUGH TONIGHT UNDER STRONG SOUTHERLY FLOW. HAVE CONDITIONS IMPROVING THROUGH AFTER FRONTAL PASSAGE TOMORROW MORNING AS LIGHTER WEST TO NORTHWEST WINDS KNOCK DOWN THE SEAS A LITTLE. WEATHER WILL REMAIN A LITTLE ACTIVE THROUGH TONIGHT AS WELL. FOR FIRE WEATHER...NO HIGHLIGHTS. PRELIMINARY NUMBERS... MOB EU 070/069 044/067 044 13840 PNS EU 070/069 047/068 047 13730 DTS BU 073/071 051/067 049 13730 GZH EU 068/068 043/066 041 13840 2R0 E}U 064/065 039/063 037 13820 61A EU 066/067 040/064 038 13830 .MOB... AL...SMALL CRAFT ADVISORY GMZ630-650-670 OUT 60 NM. FL...SMALL CRAFT ADVISORY GMZ675-675 OUT 60 NM. MS...NONE.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 8, 10:36 AM CST | Severe Thunderstorm Warning | MOB | Mobile | 39 min |
| Nov 8, 10:49 AM CST | Tornado Warning | MOB | Mobile, Washington | 26 min |
| Nov 8, 11:04 AM CST | Tornado Warning | MOB | Baldwin | 26 min |
| Nov 8, 11:31 AM CST | Tornado Warning | MOB | Clarke, Washington | 29 min |
| Nov 8, 11:42 AM CST | Tornado Warning | MOB | Baldwin | 33 min |
| Nov 8, 12:06 PM CST | Tornado Warning | MOB | Baldwin | 39 min |
| Nov 8, 12:37 PM CST | Tornado Warning | MOB | Clarke, Washington | 38 min |
| Nov 8, 12:42 PM CST | Tornado Warning | MOB | Monroe, Wilcox | 48 min |
| Nov 8, 12:45 PM CST | Tornado Warning | MOB | Baldwin | 30 min |
| Nov 8, 1:14 PM CST | Tornado Warning | MOB | Baldwin, Escambia | 46 min |
| Nov 8, 1:16 PM CST | Tornado Warning | MOB | Clarke, Marengo, Wilcox | 44 min |
| Nov 8, 2:02 PM CST | Tornado Warning | MOB | Washington | 28 min |
| Nov 8, 4:55 PM CST | Severe Thunderstorm Warning | MOB | Covington | 65 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.